Hi everyone! I am totally new here, and I have a question! This might be long, PLEASE stick with me! A little background... I have had tachycardia for many years, and developed hypertension about 4 years ago. I have been on Metoprolol Tartrate for those 4 years. I take 50 mg/twice a day. It controls my bp most of the time, usually running anywhere from 105/68 to 120/80 or so. Lately, an hour or so before my next dose, my heart rate goes way up. Like, 125-150 bpm.... My heart will beat so fast and hard, that it literally HURTS. My bp will go up to 140/88 or so when this happens.. and of course when it does that, I get anxious and it just makes it worse! (I do have anxiety and panic disorder as well...) After taking my medicine, and sometimes a xanax, it goes back on down.
I went to my GP today, and he wants me to change to the Metoprolol Succinate which is the extended release version. He wants me to try a 50 mg ER tablet a day, and see how that works for me. I am confused! I figured I would need the 100 mg ER tablet, since I am taking 100 mg a day now. Will this be safe? I guess the reason I am asking is because it looks like that's a smaller dose, and I don't want any of the bp/heart rate side effects that go along with decreasing your dosage... If any of you have ANY advice, I would certainly appreciate it. He's also referring me to a cardiologist...
I am having surgery in a week, and need to get all this worked out before I am put under anesthesia... Thank you in advance!!View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.